Alert archive / South Carolina / Flash Flood Warnings in 2009
Flash Flood Warning 8, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jul 8, 2009, 8:05 PM EDT for 4 counties in South Carolina. It was in force for 115 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2009, 8:05 PM EDT (00:05 UTC)
- Expired
- Jul 8, 2009, 10:00 PM EDT
- In force
- 115 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 69 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 8:16 PM EDT | FLASH FLOOD | West Ashley, SC | LAW ENFORCEMENT REPORTED THAT NORTHWOODS BLVD WAS CLOSED BESIDE NORTHWOODS MALL DUE TO FLOODING. |
| Jul 8, 8:30 PM EDT | FLASH FLOOD | Ritter, SC | PORTIONS OF GREEN POND HWY IMPASSABLE. REPORT RELAYED VIA WARNING POINT. |
| Jul 8, 9:04 PM EDT | FLASH FLOOD | Ravenel, SC | PORTIONS OF HIGHWAY 165 FLOODED AND IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.1 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 537 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCHS 090005
FFWCHS
SCC013-019-029-035-090200-
/O.NEW.KCHS.FF.W.0008.090709T0005Z-090709T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
805 PM EDT WED JUL 8 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 1000 PM EDT
* AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM DELEMAR
CROSSROADS TO DALE...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH
OF SLANDS BRIDGE TO 6 MILES NORTH OF BEAUFORT...MOVING SOUTHEAST AT
20 MPH.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
DALE...DELEMAR CROSSROADS...
BEAUFORT...ADAMS RUN...
RAVENEL...LADYS ISLAND...
MEGGETT...HOLLYWOOD...
YONGES ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3264 8000 3260 8000 3257 8014 3253 8017
3255 8020 3247 8032 3251 8035 3246 8040
3249 8042 3249 8049 3241 8042 3233 8045
3233 8047 3247 8081 3266 8086 3297 8050
3308 8029 3287 8019 3282 8002 3267 7990
$$3 follow-up statements
000
WGUS72 KCHS 090055
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
855 PM EDT WED JUL 8 2009
SCC013-090104-
/O.CAN.KCHS.FF.W.0008.000000T0000Z-090709T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEAUFORT SC-
855 PM EDT WED JUL 8 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
BEAUFORT COUNTY...
THE AREA OF HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING FOR
NORTHEASTERN BEAUFORT COUNTY HAS MOVED OUT OF THE AFFECTED AREA.
THEREFORE...THE FLASH FLOOD WARNING FOR NORTHEASTERN BEAUFORT COUNTY
HAS BEEN CANCELLED.
STANDING WATER ON ROADS MAY BE SLOW TO RECEDE SO MOTORISTS ARE URGED
TO USE EXTRA CAUTION IF ENCOUNTERING ANY ROADS THAT ARE COVERED WITH
WATER. SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING. IF WATER COVERS
THE ENTIRE ROADWAY OR IS FLOWING...FIND ANOTHER ROUTE. THE WATER IS
PROBABLY MUCH DEEPER THAN IT APPEARS AND ONLY ONE FOOT OF WATER CAN
STALL A VEHICLE. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART
CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3264 8000 3260 8000 3257 8014 3253 8017
3255 8020 3247 8032 3251 8035 3246 8040
3249 8042 3249 8049 3267 8052 3307 8029
3287 8019 3282 8002 3267 7990
$$
SCC019-029-035-090200-
/O.CON.KCHS.FF.W.0008.000000T0000Z-090709T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DORCHESTER SC-COLLETON SC-CHARLESTON SC-
855 PM EDT WED JUL 8 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHWESTERN CHARLESTON...SOUTHEASTERN COLLETON AND SOUTHEASTERN
DORCHESTER COUNTIES...
AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JOHNS ISLAND TO
6 MILES SOUTHWEST OF EDISTO BEACH...OR ALONG A LINE EXTENDING FROM
CHARLESTON TO 6 MILES SOUTHWEST OF EDISTO BEACH...MOVING SOUTHEAST AT
20 MPH.
FLASH FLOODING IS EXPECTED IN AND AROUND ADAMS RUN...BENNETTS
POINT...DELEMAR CROSSROADS...EDISTO BEACH...HOLLYWOOD...
JACKSONBORO...JOHNS ISLAND...KIAWAH ISLAND...MEGGETT...
RAVENEL...ROCKVILLE...SEABROOK ISLAND...WADMALAW ISLAND...WEST
ASHLEY AND YONGES ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3264 8000 3260 8000 3257 8014 3253 8017
3255 8020 3247 8032 3251 8035 3246 8040
3249 8042 3249 8049 3267 8052 3307 8029
3287 8019 3282 8002 3267 7990
$$000
WGUS72 KCHS 090118
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
918 PM EDT WED JUL 8 2009
SCC029-035-090127-
/O.CAN.KCHS.FF.W.0008.000000T0000Z-090709T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DORCHESTER SC-COLLETON SC-
918 PM EDT WED JUL 8 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
COLLETON AND SOUTHEASTERN DORCHESTER COUNTIES...
THE AREA OF HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING FOR
SOUTHEASTERN COLLETON AND SOUTHEASTERN DORCHESTER COUNTIES HAS MOVED
OUT OF THE AFFECTED AREA. THEREFORE...THE FLASH FLOOD WARNING FOR
SOUTHEASTERN COLLETON AND SOUTHEASTERN DORCHESTER COUNTIES HAS BEEN
CANCELLED.
STANDING WATER ON ROADS MAY BE SLOW TO RECEDE SO MOTORISTS ARE URGED
TO USE EXTRA CAUTION IF ENCOUNTERING ANY ROADS THAT ARE COVERED WITH
WATER. SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING. IF WATER COVERS
THE ENTIRE ROADWAY OR IS FLOWING...FIND ANOTHER ROUTE. THE WATER IS
PROBABLY MUCH DEEPER THAN IT APPEARS AND ONLY ONE FOOT OF WATER CAN
STALL A VEHICLE. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART
CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3267 7990 3264 8000 3260 8000 3259 8009
3257 8015 3253 8017 3255 8020 3252 8024
3253 8026 3250 8034 3251 8035 3252 8032
3253 8034 3282 8019 3282 8015 3283 8015
3284 8009 3282 8002
$$
SCC019-090200-
/O.CON.KCHS.FF.W.0008.000000T0000Z-090709T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
918 PM EDT WED JUL 8 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTH CENTRAL CHARLESTON COUNTY...
AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF
KIAWAH ISLAND TO 15 MILES SOUTH OF EDISTO ISLAND...OR ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF CHARLESTON TO 10 MILES SOUTH OF
EDISTO BEACH...MOVING SOUTHEAST AT 20 MPH.
FLASH FLOODING IS EXPECTED IN AND AROUND EDISTO ISLAND...JOHNS
ISLAND...KIAWAH ISLAND...MEGGETT...ROCKVILLE...SEABROOK ISLAND...
WADMALAW ISLAND...WEST ASHLEY AND YONGES ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3267 7990 3264 8000 3260 8000 3259 8009
3257 8015 3253 8017 3255 8020 3252 8024
3253 8026 3250 8034 3251 8035 3252 8032
3253 8034 3282 8019 3282 8015 3283 8015
3284 8009 3282 8002
$$000
WGUS72 KCHS 090150
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
950 PM EDT WED JUL 8 2009
SCC019-090200-
/O.EXP.KCHS.FF.W.0008.000000T0000Z-090709T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
950 PM EDT WED JUL 8 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM EDT FOR FOR SOUTH
CENTRAL CHARLESTON COUNTY...
ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER
RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3267 7990 3264 8000 3260 8000 3259 8009
3257 8015 3253 8017 3255 8020 3252 8024
3253 8026 3250 8034 3251 8035 3252 8032
3253 8034 3282 8019 3282 8015 3283 8015
3284 8009 3282 8002
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 4:28 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 8, 4:28 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT WED JUL 8 2009
.SYNOPSIS...
A STATIONARY FRONT WILL LINGER OVER OR NEAR THE AREA INTO FRIDAY
BEFORE HIGH PRESSURE BUILDS IN OVER THE WEEKEND BEHIND A DEPARTING
LOW PRESSURE SYSTEM OFFSHORE. ANOTHER COLD FRONT WILL MOVE INTO NC
EARLY NEXT WEEK BUT WILL LIKELY STALL OUT BEFORE GETTING TOO FAR
SOUTH INTO SC.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
WATER VAPOR IMAGERY DEPICTS AN UPPER LEVEL TROUGH SHIFTING ACROSS
NORTHERN ALABAMA AND NORTHWEST GEORGIA THIS AFTERNOON.
MEANWHILE...THIS TROUGH HAS CAUSED A WEAK AREA OF LOW PRESSURE
TO DEVELOP OVER CENTRAL GEORGIA ALONG A STALLED FRONTAL BOUNDARY
WHICH EXTENDS ACROSS SOUTHERN SOUTH CAROLINA.
MOST OF THE CONVECTION THIS AFTERNOON HAS FORMED INTO A BAND
ALONG AN AXIS OF LOW LEVEL CONVERGENCE NEAR THE FRONTAL BOUNDARY
OVER THE SOUTHERN MIDLANDS. ADDITIONAL SHOWERS AND THUNDERSTORMS
HAVE ALSO DEVELOPED AHEAD OF THE SURFACE LOW ACROSS CENTRAL
GEORGIA AND ALONG AN AREA OF HIGHER DEWPOINTS ACROSS NORTHERN
FLORIDA.
ALTHOUGH PRECIPITATION HAS BEEN SLOW TO DEVELOP OVER THE FORECAST
AREA THIS AFTERNOON...EXPECT SHOWERS AND THUNDERSTORMS TO BECOME
NUMEROUS THIS EVENING AS THE UPPER LEVEL TROUGH/SURFACE WAVE
SHIFTS EAST TOWARD THE AREA. IN ADDITION...THE AREA IS STILL
SUBJECT TO ENHANCED UPPER LEVEL DIVERGENCE DUE TO THE PRESENCE OF
THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET.
UNFORTUNATELY MOST OF THE AVAILABLE MODELS...INCLUDING THE HIGH
RESOLUTION MESOSCALE MODELS...HAVE HAD DIFFICULTY INITIALIZING THE
PRECIPITATION TODAY. MOST SHOW A BAND OF PRECIPITATION SETTING UP
OVER THE AREA AND SHIFTING NORTH THROUGH THE NIGHT AS THE APPROACHING
DISTURBANCE LIFTS THE FRONTAL BOUNDARY. HOWEVER...HAVE LITTLE
CONFIDENCE IN ANY ONE SOLUTION. GIVEN HIGH PRECIPITABLE WATER
VALUES AND SLOW STORM MOTIONS...WILL LEAVE THE FLASH FLOOD WATCH
IN EFFECT THROUGH MIDNIGHT. THE COVERAGE OF PRECIPITATION SHOULD
DIMINISH SLIGHTLY OVERNIGHT...WITH MOST OF THE LOW LEVEL
CONVERGENCE SHIFTING OFFSHORE. HOWEVER...THE POTENTIAL FOR SOME
HEAVY RAINFALL WILL PERSIST THROUGH THE NIGHT AND THERE IS A SMALL
PROBABILITY THAT THE WATCH MAY NEED TO BE EXTENDED LATER IN TIME
DEPENDING ON RADAR TRENDS LATER THIS EVENING.
RAINFALL AMOUNTS WILL BE HARD TO PIN DOWN...BUT WHERE TRAINING OF
THE HEAVIEST RAINFALL OCCURS...1 TO 3 INCHES IS CERTAINLY POSSIBLE
WITH LOCALLY HIGHER AMOUNTS. THERE IS ALSO CONCERN THAT SOME HEAVY
RAINFALL COULD OCCUR NEAR THE COAST AROUND THE TIME OF HIGH TIDE
THIS EVENING. WITH TIDAL DEPARTURES ALREADY RUNNING AROUND 1 FT
ABOVE PREDICTED LEVELS...IT WOULD NOT TAKE MUCH RAINFALL TO CREATE
FLOODING OF THE MORE TYPICALLY PRONE AREAS SUCH AS DOWNTOWN
CHARLESTON AND SAVANNAH.
LOW TEMPERATURES TONIGHT WILL RANGE FROM 70 TO 75.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
AN UPPER LEVEL TROUGH WILL SHIFT OVER THE AREA THURSDAY INTO
THURSDAY NIGHT. MEANWHILE...A NEARLY STATIONARY FRONTAL BOUNDARY WILL
LINGER AT THE SURFACE OVER SOUTHERN SOUTH CAROLINA AS WAVES OF LOW
PRESSURE TRACK ALONG IT.
DEEP LAYERED MOISTURE WILL REMAIN IN PLACE THURSDAY INTO THURSDAY
NIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS
TO WIDESPREAD ACROSS MUCH OF THE AREA THURSDAY AFTERNOON AND
PERSIST INTO THURSDAY EVENING... ESPECIALLY ACROSS NORTHERN AND
NORTHWESTERN PORTIONS OF THE FORECAST AREA WHERE THE GREATEST LOW
LEVEL CONVERGENCE IS EXPECTED. HEAVY RAINFALL WILL ONCE AGAIN BE A
CONCERN...AND HAVE ADDED MENTION TO THE GRIDDED FORECAST AND THE
HAZARDOUS WEATHER OUTLOOK. THE GREATEST COVERAGE OF PRECIPITATION
WILL ONCE AGAIN SHIFT OFFSHORE DURING THE OVERNIGHT HOURS.
EXTENSIVE CLOUD COVER WILL ONCE AGAIN LIMIT HIGH TEMPERATURES TO
THE MID 80S ACROSS THE AREA...ALTHOUGH SOME UPPER 80S ARE POSSIBLE
ACROSS SOUTHEAST GEORGIA.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE REMAINS IN FAIRLY GOOD AGREEMENT WITH THE
OVERALL WEATHER PATTERN THIS PERIOD...LEADING TO SLIGHTLY HIGHER
CONFIDENCE THAN THE PAST FEW DAYS.
AN AREA OF LOW PRESSURE OFFSHORE EARLY FRI WILL PULL FARTHER AWAY
INTO SAT AS THE PERSISTENT UPPER TROUGH FINALLY BEGINS TO BREAK
DOWN. HIGH PRESSURE WILL THEN BEGIN TO MOVE INTO THE AREA FROM THE
NORTH FOR THE WEEKEND BEFORE SHIFTING OFFSHORE EARLY NEXT WEEK AS
ANOTHER FRONT DROPS INTO NC.
AS HIGH PRESSURE BECOMES MORE DOMINANT OVER THE WEEKEND...EXPECT A
RETURN TO A MORE TYPICAL SUMMERTIME PATTERN WITH ISOLATED
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. POPS WILL BE A BIT
HIGHER TUE/WED AS THE NEXT FRONT APPROACHES.
HIGH TEMPERATURES ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY BELOW
NORMAL FRIDAY AND SATURDAY...BEFORE REBOUNDING TO ABOVE NORMAL
LEVELS SUNDAY AND THEN POSSIBLY PERSISTING INTO MID WEEK.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
A STATIONARY FRONT WILL LINGER OVER THE AREA OVERNIGHT. RADAR
INDICATES SHOWER ACTIVITY DEVELOPING ALONG THE BOUNDARY NEAR
ORANGEBURG AND STRETCHING INTO BERKELEY COUNTY...WHILE ACTIVITY IS
MOVING EAST INTO SOUTHEASTERN GEORGIA. EXPECT MVFR CONDITIONS FOR
THIS AFTERNOON ESPECIALLY DURING RAIN SHOWERS. SHOWERS ARE
EXPECTED TO IMPACT THE KCHS AIRPORT LATER THAN IN KSAV THIS
AFTERNOON AND COULD POSSIBLY GO ON INTO THE EARLY NIGHTTIME HOURS
AT BOTH TERMINALS. WILL CONTINUE TO MONITOR THE SITUATION AND WILL
AMEND BASED ON RADAR TRENDS.
EXPECT LOW STRATUS TO SHOW UP AGAIN AT BOTH TERMINALS LATE TONIGHT
AND WOULD NOT BE SURPRISED TO SEE IFR CONDITIONS OVERNIGHT
ESPECIALLY IN KSAV DUE TO THE PROXIMITY OF THE FRONT. CONFIDENCE
IS TOO LOW TO ADD IN ANY MVFR/IFR CONDITIONS AT THIS TIME.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE GENERALLY EXPECTED TO
PREVAIL OUTSIDE OF MAINLY ISOLATED THUNDERSTORMS FRIDAY THROUGH
MONDAY.
&&
.MARINE...
A NEARLY STATIONARY FRONT WILL LINGER OVER THE SOUTHERN SOUTH
CAROLINA WATERS THROUGH THURSDAY NIGHT. NORTH OF THE BOUNDARY
EXPECT NORTHEAST/EAST WINDS WITH SPEEDS AROUND 10 KT OR LESS. SOUTH
OF THE BOUNDARY...MAINLY ACROSS THE GEORGIA COASTAL WATERS...WINDS
WILL GENERALLY BE WESTERLY WITH SPEEDS AS HIGH AS 15 KT AT TIMES.
SEAS WILL BE NO GREATER THAN 3 FT ACROSS THE NEAR SHORE WATERS AND
4 FT ACROSS THE OUTER GEORGIA WATERS.
FRIDAY THROUGH MONDAY...A WEAK FRONT WILL REMAIN OVER THE AREA INTO
FRI WHILE AN AREA OF LOW PRES DEVELOPS ON THE FRONT OFFSHORE AND
PULLS FARTHER OUT TO SEA. HIGH PRES THEN RETURNS FROM THE N
SAT...BEFORE SHIFTING OFFSHORE EARLY NEXT WEEK AS ANOTHER FRONT MOVES
INTO NC. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA THROUGH THE PERIOD.
&&
.HYDROLOGY...
12Z GRIDDED FLASH FLOOD GUIDANCE IS LOWEST...AS LOW AS 2.75
INCHES IN 3 HOURS...OVER SOUTHEAST GEORGIA AND PARTS OF BERKELEY
COUNTY WHERE 3-5 INCHES OF RAIN HAS FALLEN IN SOME AREAS OVER THE
PAST 24-36 HOURS. FLASH FLOOD GUIDANCE IS HIGHER ACROSS SOUTHERN
SOUTH CAROLINA WHERE LESS RAIN HAS FALLEN OVER THE PAST FEW DAYS.
THE RISK FOR FLOODING MAY BECOME ENHANCED ALONG THE COAST NEAR
TIMES OF HIGH TIDE WHERE TIDES ARE CURRENTLY RUNNING AS HIGH AS 1
FOOT ABOVE PREDICTED.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR GAZ087-088-
099>101-114>119-137>141.
SC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR SCZ040-
042>045-047>051.
MARINE...NONE.
&&
JAQ/RJB/REBHazardous weather outlook, Jul 8, 4:36 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 436 PM EDT WED JUL 8 2009 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-091000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 436 PM EDT WED JUL 8 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAVY RAINFALL...A STALLED FRONTAL BOUNDARY WILL REMAIN IN PLACE OVER SOUTHERN SOUTH CAROLINA THURSDAY INTO THURSDAY NIGHT. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF THIS FRONT THURSDAY AFTERNOON AND PERSIST INTO THE EVENING HOURS. SOME OF THE RAINFALL MAY BE HEAVY AT TIMES AND WILL BE CAPABLE OF PRODUCING LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...ALTHOUGH REPORTS OF ANY FLOODING THIS EVENING WOULD BE APPRECIATED. AMZ330-350-352-354-374-091000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 436 PM EDT WED JUL 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JAQ
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:44 PM EDT | Flash Flood Warning | CHS | Charleston | 2 hr |
| Jul 8, 10:20 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 115 min |
| Jul 9, 3:12 PM EDT | Areal Flood Advisory | CHS | Berkeley | 50 min |
| Jul 9, 4:06 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton | 54 min |
| Jul 9, 4:57 PM EDT | Areal Flood Advisory | CHS | Allendale, Beaufort, Colleton, Hampton | 63 min |
| Jul 9, 6:00 PM EDT | Areal Flood Advisory | CHS | Allendale, Hampton, Jasper | 60 min |
Nearby
Flash Flood Warnings in South Carolina, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.